Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 218, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2004, 7:22 PM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2004, 7:22 PM CDT (00:22 UTC)
- Expired
- May 23, 2004, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2861 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 240023 SVRTUL OKC037-240115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 722 PM CDT SUN MAY 23 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CREEK COUNTY IN NORTHEAST OKLAHOMA * UNTIL 815 PM CDT * AT 722 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHAMROCK...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD... SHAMROCK...DRUMRIGHT AND OILTON. HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3606 9664 3581 9662 3605 9610 3621 9640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:43 PM CDT, 39 minutes earlier.
Area forecast discussion, May 23, 6:43 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 643 PM CDT SUN MAY 23 2004 COLD FRONT CURRENTLY EXTENDING FROM NEAR MIAMI TO NEAR OILTON WHERE IT THEN INTERSECTS WITH THE DRY LINE. SHOWERS ARE BEGINNING TO DEVELOP ALONG COLD FRONT AS WELL AS NEAR THE FRONT/DRY LINE INTERSECTION. UPDATING TO INCLUDE POPS ALONG THESE BOUNDARIES. SUFFICIENT INSTABILITY WILL ALLOW ANY STORMS CAPABLE OF BREAKING THROUGH THE CAP TO BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. FORECAST ID = 03 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 23, 1:00 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SUN MAY 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN MAY 23 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING. A WEAKENING FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL THROUGH SOUTHWEST OKLAHOMA EARLY THIS AFTERNOON. THIS BOUNDARY WILL CONTINUE TO PUSH INTO EASTERN OKLAHOMA LATER THIS AFTERNOON... BEFORE WASHING OUT AND LIFTING NORTH TONIGHT. A STRONG CAP REMAINS IN PLACE AHEAD OF THE FRONT SO DEVELOPMENT OF THUNDERSTORMS APPEARS UNLIKELY AT THIS TIME. HOWEVER...THE CAP IS EXPECTED TO WEAKEN SLIGHTLY THIS AFTERNOON AND SHOULD LOW LEVEL CONVERGENCE REMAIN STRONG ENOUGH ALONG THE BOUNDARY TO BREAK THE CAP...ANY STORMS THAT DEVELOP WOULD HAVE STRONG UPDRAFTS DUE TO HIGH SURFACE BASED INSTABILITY. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FRONTAL BOUNDARY WILL SAG INTO THE AREA MONDAY NIGHT AND REMAIN IN THE AREA THROUGH WEDNESDAY...BRINGING SLIGHT A SLIGHT CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:23 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 52 min |
| May 23, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| May 23, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 50 min |
| May 23, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 89 min |
| May 23, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 77 min |
| May 23, 10:21 PM CDT | Flash Flood Warning | TSA | Creek | 4 hr |
| May 23, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 78 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.